Generalized genus sequences for misère octal games
D. T. Allemang ()
Additional contact information
D. T. Allemang: Department of Computer Science, Boston University, Boston, MA 02215, USA
International Journal of Game Theory, 2002, vol. 30, issue 4, 539-556
Abstract:
Two approaches have been used to solve impartial games with misère play; genus theory, which has resulted in a number of results summarized in [2], and Sibert-Conway decomposition [9], which has been used to solve the octal game 0.77 (known as Kayles). The main aim of this paper is to publish (for the first time) the results archived in [1], extending genus theory beyond the applications to which it has previously been applied. In addition, we extend a result from [6] to misère play by adapting it to use the extended genus theory. The resulting theorems require extensive calculations to verify that their preconditions hold for any particular games. These calculations have been carried out by computer for all two-digit octal games. For many of these games, this has resulted in complete solutions. Complete solutions are presented for four games listed in [8] as unsolved.
Keywords: Impartial; games; ·; Genus; sequence; ·; misère; play. (search for similar items in EconPapers)
Date: 2002-05-27
Note: Received: September 2001
References: Add references at CitEc
Citations:
Downloads: (external link)
http://link.springer.de/link/service/journals/00182/papers/2030004/20300539.pdf (application/pdf)
Access to the full text of the articles in this series is restricted
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:spr:jogath:v:30:y:2002:i:4:p:539-556
Ordering information: This journal article can be ordered from
http://www.springer. ... eory/journal/182/PS2
Access Statistics for this article
International Journal of Game Theory is currently edited by Shmuel Zamir, Vijay Krishna and Bernhard von Stengel
More articles in International Journal of Game Theory from Springer, Game Theory Society
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().